DBS side effects
Posted 27 May 2011 - 05:54 AM
Posted 28 May 2011 - 11:55 AM
You need to first determine what is present on and off STim without meds.
Then you and your doc can turn off the stimulator and give a great big dose of meds (sinemet 2 1/2 tablets for example) and wait until you turn "on."
By assessing on and off stim, and then on and off meds without stim can help guide the balance between stim and meds.
You are likely undermedicated.
Also, you need to have a MRI to measure lead location and also a programmer do thresholds for benefit and side effect at each contact. This will tell you if they are placed well.
Be aware almost all patients complain of speech issues post-DBS. SOme have gait and balance issues but in many cases these are disease progression.
Hope that helps.
Michael S. Okun, M.D.
Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users